MAUDE Adverse Event Report: CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE

CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE
Model Number CS-2001
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Probe was discarded by the hospital after use and therefore no visual inspection of the complaint probe could be performed.Performed a review of the device history records, labeling and evaluation of a probe from released stock.Based on evaluation of sample from released stock and engineering change review, there is no product change or defect that would attribute to the bleeding.Hospital communicated egd was unrevealing with no clear source of bleeding, most likely oropharyngeal injury with blood into esophagus.Esosure esophageal retractor with an og tube was also used during the procedure.
 
Event or Problem Description
During probe insertion they encountered resistance.Doctor also uses esosure with an og tube.Og tube was inserted before circa probe.Toward end of case bleeding was noted.Ent was called and didn't note any damage.

Brand Name
S-CATH ESOPHAGEAL TEMPERATURE PROBE
Common Device Name
ESOPHAGEAL TEMPERATURE PROBE
Manufacturer (Section D)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer (Section G)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer Contact
fred piazza
14 inverness drive east
suite h-136
englewood, CO 80112
3039518767
MDR Report Key13595998
Report Number3009437315-2022-00002
Device Sequence Number14915022
Product Code FLL
UDI-Device Identifier10860237000214
UDI-Public10860237000214
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model NumberCS-2001
Device Lot Number17394-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESOSURE ESOPHAGEAL RETRACTOROG TUBE
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown